MAUDE Adverse Event Report: NEURAVI LTD. EMBOGUARD; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

NEURAVI LTD. EMBOGUARD; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Catalog Number BG8795U
Medical Device Problem Codes Difficult to Advance (2920); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section e.1: the initial reporter phone is not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (9888409) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a mechanical thrombectomy procedure targeting an occlusion in the middle cerebral artery (mca) to treat an acute ischemic stroke (ais), devices were used in accordance with their instructions for use (ifus).Access was via the femoral artery.The 8 fr introducer (terumo), a radifocus® guidewire (terumo) and the 95cm emboguard 87 balloon guide catheter (bgc) (bg8795u / 9888409) were inserted, during which resistance was felt.The trevo trak ® 21 microcatheter (stryker) and synchro select guidewire (stryker) were loaded into the emboguard and delivered into the vessel, ¿at which point, strong resistance was felt within the emboguard.¿ continuous flush was maintained.The procedure continued; the thrombus was retrieved using the cereglide 57 catheter and the tigertriever17 device (rapid medical).The procedure was successfully completed.Upon removing the emboguard from the patient¿s anatomy, it was found to be kinked.There was no negative impact to the patient.On 12-feb-2026, additional information was received.The information indicated that the reported kink was found after the procedure was successfully completed.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 95cm emboguard 87 balloon guide catheter (bgc) was received contained in the decontamination pouch.Visual inspection was performed.Three (3) kinks were found on the shaft of the catheter.The first at 12 cm, the second at 17 cm, and the third at 74.5 cm.Measurements were taken from the distal end of the catheter.No additional damages were observed.Microscopic inspection was performed on the areas where the kinks were found.No additional damages were noted on the shaft jacket.The complaint documented that the emboguard bgc was found kinked after removal.A recreation of the failure mode was performed by inserting a sample of an emboguard bgc into the right femoral artery in an anatomically representative model and tracked to the right ica through a tortuous right cca.The access catheter was removed from the emboguard bgc.Upon removal of the access catheter, the sample emboguard bgc kinked at the location of the tortuous anatomy in the right cca.A guidewire could not be advanced past the kinked area of the emboguard bgc shaft.The issue reported regarding the strong resistance felt is confirmed.The kinked conditions noted on the shaft of the catheter are considered to be secondary to the resistance condition encountered during the procedure where force may have been inadvertently applied to the device in an attempt to overcome the resistance.A potential cause of the kinks on the returned catheter could be a tortuous patient anatomy.There is no indication that this complaint was a result of a defect or malfunction of the emboguard device.A review of manufacturing documentation associated with this lot (9888409) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.The instruction for use (ifu) provides the following warnings / precautions: do not torque the balloon guide catheter.This may result in damage to the device.Do not torque the dilator.This may result in damage to the device.Do not advance or withdraw the catheter or dilator against resistance without careful assessment of the cause of resistance using fluoroscopy.If cause cannot be determined, withdraw the catheter/dilator while exercising caution.Movement against resistance may result in damage to vessel or catheter/dilator, e.G.Kinking, or cause patient injury.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 19-feb-2026.[additional information]: on 19-feb-2026, additional information was received.Per the information, there was no excessive vessel tortuosity or acute bends in the target vessel.The emboguard balloon catheter was inflated one time during the procedure.There was no clinically significant delay in the procedure due to the reported issue.Updated sections: b.4, g.3, g.6, h.2, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 24-feb-2026.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
EMBOGUARD
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
LAKE REGION MEDICAL GALWAY
parkmore business park west
county galway H91 C K22
EI   H91 CK22
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
949788-2078
MDR Report Key24378792
Report Number3011370111-2026-00017
Device Sequence Number13314079
Product Code QJP
UDI-Device Identifier10886704082743
UDI-Public(01)10886704082743(11)250515(17)271113(10)9888409
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K212340
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBG8795U
Device Lot Number9888409
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer02/19/2026
02/24/2026
02/27/2026
Initial Report FDA Received Date02/18/2026
Supplement Report FDA Received Date02/20/2026
02/24/2026
02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8 FR INTRODUCER (TERUMO).; RADIFOCUS® GUIDEWIRE (TERUMO).; SYNCHRO SELECT GUIDEWIRE (STRYKER).; TIGERTRIEVER17 DEVICE (RAPID MEDICAL).; TREVO TRAK ® 21 MICROCATHETER (STRYKER).; UNK_INTERMEDIATE CATHETER.
Patient SexUnknown